4 days post op Belotero, is my eyes swollen or is it the product? (photos)

I got one syringe of belotero under my eyes 4days ago. I had no bags just slightly hollow tired looking eyes. I now have puffy bags.

Doctor Answers 7

Belotero and swelling at 4 days after injection

It is too early (at 4 days) to determine if the swelling is from having had 'too much product" or from swelling and bruising related to the injection. 

It is a good practice to be judicious in limiting the volume of filler injected under the eye, especially if it is the first time for a patient.

I would wait 2-3 weeks before you decide if you want "excessive product dissolved with Vitrase. 

Swollen or Not

The injection of fillers is often associated with bruising and swelling in the treatment area. The extent of the bruising is related to the technique used, the location of the filler, and each person’s specific anatomy. Swelling initially occurs due to the trauma of injection and subsequently occurs as the product attracts water to the surrounding tissues. The swelling is often worse in the morning and improves throughout the day. The swelling often lasts for few days to a few weeks. If the swelling persists, however, improvement may be achieved by removing some of the filler using hylaronidase. A detailed examination will help delineate the best option. A formal consultation with a plastic surgeon is the next best step.

Swelling after Belotero Injections

Belotero is a great injection designed for the area under the eyes.  Some localized swelling and bruising are all normal after the procedure.  If after two weeks you still have this swelling you should return to your treated physician for evaluation.  If there is still swelling from too much product it can be reversed with Hyaluronidase.  For the best results please consult aboard certified dermatologist with experience with Belotero and other cosmetic facial injections.

Swelling after Belotero injection

Thank you for your question. I am sorry to hear you have eyelid swelling following Belotero injection. This can be a frequent problem and may take several weeks to resolve. The product can be reversed with Vitrase ( a brand of Hyaluronidase ) injection. You should discuss this with the doctor that did your injection. Good luck.

Steven L. Ringler, MD, FACS
Grand Rapids Plastic Surgeon
5.0 out of 5 stars 61 reviews

Swelling After Belotero

Hi Rach. This could be either swelling or too much filler. It is too early to tell at this point. Any swelling should completely settle down around 2 weeks or so. I suggest you follow up with your injector in 2 weeks. If there is still significant puffiness then it is likely too much filler and will need to be addressed. Hope this helps answer your question.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Lower eyelids swelling after Belotero.

Your provided photo is too far away to analyze your eyelids up close, but any dermal filler to the eyelids can cause some eyelid swelling.  If it persists or becomes painful then I would check with your injector.  There is an enzyme "hyaluronidase" that can reduce the filler effects if this becomes necessary.  I would recommend doing some cool compresses 5-10 minutes a few times a day for a few days.  I think Belotero has been an outstanding product for the lower eyelids, but issues can occur.  Best regards.

John R. Burroughs, MD
Colorado Springs Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Puffiness after tear trough injection

Injecting in the tear trough area with ANY product is difficult and requires much skill.  You may still be experiencing some swelling from the procedure itself.  It's always best to evaluate the results of fillers and relaxers about 2 weeks after the treatment.  In the interim, try Arnica Montana, which comes in ointment and tablet form.  It's over-the-counter and acts as a natural bruise reducer and anti-inflammatory.  If at 2 weeks, you still have the "bags", you can ask your doctor to dissolve the Belotero with hyaluronidase, which will start working within hours.  Patience is difficult when your face is involved, but give it another 10 days.  I wish you well! 

Parker A. Velargo, MD
New Orleans Facial Plastic Surgeon
5.0 out of 5 stars 42 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.